MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. GASTROINTESTINAL FIBERSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. GASTROINTESTINAL FIBERSCOPE
Model Number GIF-E3
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report for non-fatal serious injury/device malfunction has been stored under the covid-19 pandemic in accordance with the guidance published by fda, postmarketing adverse event reporting for medical products and dietary supplements during a pandemic.The device was returned to olympus (b)(4).Olympus deutschland gmbh sent the device to a third party laboratory for microbiological testing.As a result of the testing, no microbe was detected from the sample collected from the distal end and the instrument, the air/water channels of the device.The testing result cleared the german guideline.The exact cause of the reported event could not be conclusively determined at this time.If additional information becomes available, this report will be supplemented.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed that as a result of microbiological testing by the user facility, following microbes were detected from the sample collected from the device.Distal end: staphylococcus warneri (1 cfu) instrument channel: escherichia coli (68 cfu), pseudomonas aeruginosa (41 cfu), serratia marcescens (2 cfu) the device had been reprocessed with a steelco automated endoscope reprocessor model ew 2/2, using neodisher septo pac.There was no report of infection associated with this report.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information.Device history record review indicates that the product was manufactured and tested in accordance with all applicable procedures and met all final product release criteria.The exact cause of the reported event could not be conclusively determined.If additional information becomes available, this report will be supplemented.

Brand Name
GASTROINTESTINAL FIBERSCOPE
Common Device Name
GASTROINTESTINAL FIBERSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10620155
Report Number8010047-2020-07159
Device Sequence Number16432225
Product Code FDS
UDI-Device Identifier04953170307355
UDI-Public04953170307355
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K954451
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberGIF-E3
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/28/2020
Supplement Date Received by Manufacturer11/11/2020
Initial Report FDA Received Date10/02/2020
Supplement Report FDA Received Date12/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1